Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Nephrol. 2005 Jul;24(4):680-685. Korean. Case Report.
Na KR , Jeong S , Jang DS , Lee SY , Lee HK , Lee YM , Lee KW , Shin YT .
Department of Internal Medicine, College of Medicine, Chungnam National University, Daejeon, Korea. drngr@cnuh.co.kr
Abstract

Fenoverine is a spasmolytic drug. It has been reported as a causative drug for rhabdomyolysis in France and also in Korea. Well known risk factors for fenoverine induced rhabdomyolysis are hepatic dysfunction, renal dysfunction, concomitant use of lipid lowering drug, mitochondrial myopathy, lipid storage myopathy or malignant hyperthermia. We describe the clinical findings of 3 cases of fenoverine-induced rhabdomyolysis. (Case 1) A 78 year-old male patient complained of generalized myalgia after 7 days medication of fenoverine 300 mg, daily. (Case 2) A 72 year-old female who had been on statin medication for 4 years, complained of generalized myalgia and weakness after 1 day medication of 300 mg of fenoverine. (Case 3) A 57 year-old female who was diagnosed with liver cirrhosis, complained of generalized myalgia, after 4 days medication of 300mg of fenoverine. Laboratory and Tc-99m MDP bone scan findings were compatible with rhabdomyolysis in all 3 patients: ARF was complicated in case 2 and 3. The renal function improved with supportive care. As far as our knowledge concerned, case 1 is the first report of fenoverine-induced rhabdomyolysis without previously known risk factors. So we suggest when physicians are prescribing fenoverine, careful monitoring of symptoms and signs of rhabdomyolysis should be taken to all patients.

Copyright © 2019. Korean Association of Medical Journal Editors.